MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Poor Quality Image (1408); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The 70% stenosed target lesion was located in the mildly tortuous and mildly calcified circumflex artery.After a 190 non-boston scientific guidewire was place, the opticross 6 imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.Once the catheter was close to the artery, imaging was turned on.The physician felt some resistance with the ivus wire that had a knuckle on it and came back a bit.While the catheter was in use, there were issues with imaging.The physician removed the catheter and noticed there was wire wrap up.A new ivus catheter was used to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed the telescope assembly was kinked.No imaging core windup was found within the telescope section and the sheath section of the device.The sleeve was observed detached from the telescope and the tip was stuck on the floppy end of the guidewire.Microscopic inspection revealed the guidewire exit port was deformed, but the tip was in good condition.Impedance testing showed an electrical open at the proximal wave form.The complaint device was sent for x-ray analysis to further characterize the electrical failure.Based on the x-ray analysis the electrical issue was the result of a broken coax cable approximately 130-140cm from distal housing.
 
Event or Problem Description

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16710288
Report Number2124215-2023-16704
Device Sequence Number7362244
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0030551002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
190 RUNTHROUGH GUIDEWIRE; 190 RUNTHROUGH GUIDEWIRE
Patient SexUnknown